Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 86, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Jul 5, 2011, 6:42 PM CDT for Houston County, Trinity County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 6:42 PM CDT (23:42 UTC)
- Expired
- Jul 5, 2011, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Houston County, TX, Trinity County, TX
The radar
The Shreveport radar (KSHV), 171 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
134
WUUS54 KHGX 052342
SVRHGX
TXC225-455-060030-
/O.NEW.KHGX.SV.W.0086.110705T2342Z-110706T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
642 PM CDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HOUSTON COUNTY IN SOUTHEAST TEXAS...
CENTRAL TRINITY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 730 PM CDT
* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF KENNARD...OR 18 MILES NORTHEAST OF CROCKETT...AND MOVING
SOUTH AT 10 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO PENNINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3152 9510 3149 9509 3148 9510 3147 9506
3147 9505 3113 9512 3114 9531 3125 9543
3155 9531
TIME...MOT...LOC 2342Z 010DEG 7KT 3145 9521
$$1 follow-up statement
897
WWUS54 KHGX 060003
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
703 PM CDT TUE JUL 5 2011
TXC455-060013-
/O.CAN.KHGX.SV.W.0086.000000T0000Z-110706T0030Z/
TRINITY TX-
703 PM CDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR TRINITY COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING WAS MOVING SOUTH TO SOUTHEAST
AND SHOULD NOT IMPACT THE NORTHCENTRAL PORTIONS OF TRINITY COUNTY.
&&
LAT...LON 3152 9510 3149 9509 3148 9510 3147 9506
3147 9505 3131 9508 3115 9531 3125 9543
3155 9531
TIME...MOT...LOC 0003Z 313DEG 6KT 3145 9513
$$
TXC225-060030-
/O.CON.KHGX.SV.W.0086.000000T0000Z-110706T0030Z/
HOUSTON TX-
703 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR HOUSTON COUNTY...
AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF KENNARD...OR 19 MILES NORTHWEST OF APPLE
SPRINGS...MOVING SOUTHEAST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
LAT...LON 3152 9510 3149 9509 3148 9510 3147 9506
3147 9505 3131 9508 3115 9531 3125 9543
3155 9531
TIME...MOT...LOC 0003Z 313DEG 6KT 3145 9513
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:22 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 5, 2:22 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 222 PM CDT TUE JUL 5 2011 .DISCUSSION... NEAR-STATIONARY CLUSTERS OF SHOWERS AND EMBEDDED STORMS OVER WESTERN LOUISIANA AND FAR OFFSHORE WATERS...OR SURROUNDING THE CWA ...THAT HAVE FORMED AHEAD OF AN ADVANCING SOUTHEASTERN U.S. PLAINS MID-LEVEL TROUGH. REGION CURRENTLY FALLING IN BETWEEN ANY PRECIPITATION...OR IS WEDGED BETWEEN THIS TROUGH AND A WEAK UPPER LEVEL NORTH CENTRAL GULF LOW. ALTHOUGH THIS LOW IS AIDING IN DRAGGING THIS BOUNDARY SOUTHWARD TOWARDS THE NORTHERN FA...SUBSIDENCE ALONG ITS WESTERN FLANK MAY BE A RAIN INHIBITOR. TODAY'S DEEPER MOISTURE SEEMS TO NOT BE MUCH OF A PLAYER AS GENERAL SUBSIDENCE FROM THE COLORADO-CENTERED 5H RIDGE WINS OUT ONCE AGAIN. IN THE COMING DAYS...MODEL ENSEMBLE HAS WEAK AREAS OF HIGHER PVA ROUNDING THE CURVE WITHIN EASTERLY STEERING FLOW (ARK-LA IN ORIGIN) ...OR AROUND THE EASTERN EDGE OF 5H RIDGING. OVERALL...THE 'NO SYNOPTIC CHANGE' MESSAGE WILL BE ONGOING AS SE'RN PERIPHERY OF RIDGE SEEMS TO HOLD ON UNTIL THE WEEKEND. OVER THE WEEKEND...THE PATTERN IS STILL BEING MODELED TO UNDERGO SUBTLE CHANGE WITH A REGION OF LOWER HEIGHTS (INVERTED TROUGH) DEVELOPING OVER THE WESTERN GULF AND LOWER TEXAS COAST. IF RIDGE DOES WEAKEN TO THE POINT OF ALLOWING THIS INVERTED TROUGH TO ADVANCE WESTWARD...THEN REGION MAY BENEFIT FROM HIGHER RAIN PROBS BY FALLING ON THE CONVERGENT (EASTERN) SIDE OF THIS TROUGH AXIS. BETS ARE ON THE RIDGE FOR NOW...WITH A SLIGHT INCREASE IN GULF POPS FROM SLIGHT TO CHANCE SUNDAY. HIGHER RESOLUTION NMM-WRF MODELING KEEPS THE 38C ISOTHERM AT BAY OVER WEST CENTRAL TEXAS AND... WITH EARLY DAY CLOUD COVER/SLIGHTLY HIGHER PWATS EACH SUCCESSIVE DAY...THE MAJORITY OF AFTERNOON MAXIMUM TEMPERATURES SHOULD PULL UP JUST SHY OF 100F. 31 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 75 98 75 98 75 / 10 10 20 10 20 HOUSTON (IAH) 75 97 75 97 75 / 20 20 10 20 20 GALVESTON (GLS) 81 93 81 93 81 / 10 20 10 20 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...31
Hazardous weather outlook, Jul 5, 3:23 AM CDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 323 AM CDT TUE JUL 5 2011 TXZ176>178-195>200-210>214-226-227-235>238-060830- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-SAN JACINTO-WALKER-WALLER-WASHINGTON-WHARTON- 323 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY EVENING. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING...AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO-GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TXZ163-164-179-060830- HOUSTON-POLK-TRINITY- 323 AM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE LATE AFTERNOON AND EVENING. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS...CLOUD-TO- GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. THE POSSIBILITY EXISTS FOR A FEW STRONGER STORMS. THE MAIN THREATS WILL BE STRONG GUSTY WINDS ...CLOUD-TO-GROUND LIGHTNING....AND SMALL HAIL. THE COMBINATION OF VERY DRY FUELS...HOT TEMPERATURES...MINIMUM RELATIVE HUMIDITIES OF 30 TO 40 PERCENT...AND BRIEF GUSTY WINDS WILL RESULT IN AN ELEVATED FIRE DANGER ESPECIALLY IN THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 5, 5:05 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
505 PM CDT TUE JUL 5 2011
TXZ200-214-052245-
CHAMBERS-LIBERTY-
505 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF LIBERTY...MOVING SOUTHWEST AT 5
MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...LIBERTY...KENEFICK...
HARDIN...DEVERS AND DAYTON LAKES.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 2988 9472 3018 9497 3024 9491 3024 9467
3022 9463 3012 9460 3012 9446 3011 9445
2990 9444 2990 9437 2987 9436
TIME...MOT...LOC 2205Z 066DEG 3KT 3008 9460Special weather statement, Jul 5, 6:37 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
637 PM CDT TUE JUL 5 2011
TXZ163-164-060030-
HOUSTON-TRINITY-
637 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF CROCKETT...MOVING SOUTH AT
10 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...WECHES...PENNINGTON...
LATEXO...KENNARD AND CROCKETT.
GUSTY WINDS MAY CAUSE UNSECURED SMALL OBJECTS SUCH AS TRASH CANS TO
BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE OR NON-CONVERTIBLE
AUTOMOBILE UNTIL THIS STORM HAS PASSED.
LAT...LON 3158 9524 3159 9519 3150 9509 3148 9510
3147 9506 3139 9495 3110 9523 3136 9555
3160 9534 3160 9529 3160 9527
TIME...MOT...LOC 2337Z 006DEG 8KT 3145 9520The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:05 PM CDT | Special Weather Statement | HGX | Liberty | 40 min |
| Jul 5, 5:17 PM CDT | Severe Thunderstorm Warning | HGX | Chambers, Liberty | 43 min |
| Jul 5, 6:37 PM CDT | Special Weather Statement | HGX | Houston | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.